Addiction: Substance Abuse Community
Don't take xanax for withdrawls
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Don't take xanax for withdrawls

A word to the wise. I know what I talk about. Don't take Xanax to withdrawal off the opiates. I see over and over again people becoming dual addicted. Some of you may already know that xanax heightens the effects of the opiates. Xanax it so highly addictive so fast. The withdrawals are horrific.  You think the opiates take a long time to come off of? You don't know long till you try to get off the benzodiazepine drugs. How many times have I read a post where someone says coming off the oxycontin was a walk in the park compared to xanax. All the benzo drugs are highly addictive, but xanax the most. It feels like you are going "INSANE" when in withdrawals. If you abruptly stop you can have a seizure. I have heard off heart attacks in the ER because of cold turkey w/d's. If you take enough you will also have immense physical pain even with a slow taper. I experienced "electrocution" in my left leg, and twice in both legs and both arms. This went on for months.

Please don't advise others to use this drug to relieve the opiate withdrawals!  And if your doctor tells you to take for opiate withdrawals, he's a quack.

abby
Related Discussions
8 Comments Post a Comment
Blank
Avatar_m_tn
your post scared the hell out of me.i take 10 lortabs and 3mg's of xanax a day.i'm trying to cut down but having a real hard time.man if you could give me some more advice and how to taper i would be very thankful. by the way i've had this addiction for 8 years.every morning i wake up with withdrawals,i do sleep fairly well as i also take trazadone,but i tell ta i feel like dying for the first 3 hours after i get up in the morning
Blank
Avatar_f_tn
I am so sorry to hear about the pills. If I can get off the Xanax anyone can. I took 8mg a day along with 4 other longer acting benzo's, plus a sleeping for 2 years. Also the wine every day. I didn't know the Xanax was addictive. All by scripts, I didn't think a doctor could hurt you so much.

I was givin Trazadone because I was having "interdose withdrawals" from of the Xanax, (Trazadone is not a benzo) but I didn't know it was the Xanax making me crawal out of my skin. You reach tolerance so fast with the shorter half life benzo's. Once I started taking the Trazadone, I started hearing voices, when I stopped the Trazadone, the voices stopped too.


You need to do a proper "crossover" from the Xanax to Valium, sometimes Valium is hard to get, so you will need to use Klonopin to do a slow, slow, slow taper. Don't taper with Xanax and don't just stop taking the Xanax and start the Valium or the Klonopin. It takes 2 weeks for the other two to level off the the blood. The Xanax will leave your system faster and you will start to have bad withdrawals before the klonopin or the Valium build up in the blood. So you gradually introduce one while reducing the Xanax.

See web site, www.ashtonbenzomanual.com  lots of information there about how these drugs work. You can recover from 3mg a day.

Be aware that most doctors don't know how to properly taper you off. They will try way too fast. Same with detox. Unlike other drugs, cold turkey and fast tapers can cause long term damage.

Google "benzodiazepine" and find info there. With respect to MedHelp I will not mention any benzo forums. The're are experienced people that can give you a very detailed crossover- taper plan. For less pain, I would advise dividing your doses into fractions. Cut the pills in the beginning but when you get down to the smaller doses, use a water titration. The site I gave you will explain this.

It sounds extreme, but it's not. The brain and body are so super sensitive to the benzo's it will react to the smallest reduction. The brain simply doesn't know how to function without it's benzo. Hence the seizure.

Post or PM me with any questions or support.

Good luck,
abby
Blank
Avatar_m_tn
I have never ecountered a person using benzo's as indicated ....... for a few days and primarily for sleep ...... to have a problem with them. Some people that are addicted to opiates will also be very high risk for benzo addiction. Some people that can take or leave opiates will still develop a benzo problem.  The key here is to use the benzo's as they were intended to be used ........ I do agree that zanax isnt the best benzo to use for immediate withdrawal symptoms ..... its mechanism of action is very short term .... valium or librium or one of several others would be better..........there are quite a few things to help with withdrawal - - you dont have to get even deeper in trouble....
Blank
Avatar_f_tn
If the prescription is written for 3, 4 or 6mg xanax a day (or whatever), then I assume that's the way the doctor intended for them to be used. These people are seldon aware that they will become addicted to them in as short a time as a month. People taking a benzo sleeping pill once a night become addicted also. I talk to them all the time. These pills have teeth!!! Short term, interminent use only.

abby
Blank
Avatar_m_tn
thats funny you mention that because i have access to valium and i do know that valium has a longer half lif.,when i joined this forum i think theeagle informed me of this .let me explain,methadone which was my doc has a long half life which is the reason why it takes much,much longer to withdrawal from so i thought that because valium also has a long half life that it would be much harder to withdrawal from, so i think i understand,i will switch to valium.i need to do some homework.thanks so much for your responses,i always feel a little better
Blank
Avatar_m_tn
i have been taking 6-8 mg of xanax for 6 years and im trying  to get help to get off of the meds but i am scared as hell to get off the medicane i have been on the medicane for too long anyone got any good advice for me, i don't want to die trying to get off of the xanax
Blank
199177_tn?1332183097
this is an old post why dont you start a new thread so nobody misses it .Welcome to the forum .
Blank
Avatar_f_tn
It can be extremely difficult getting off Xanax. Some doctors will tell you to stay on them for life...mine did. Find a benzo forum and get hlep coming off VERY slowly with a long acting benzo. DO NOT cold turkey a seizure can result. I had several.

Some people have a much harder time than others coming off benzos; I hope you're a lucky one.

I remember feeling like I was the drug, not human anymore. Every cell in my body was vibrating -- I had lost my soul. I was curled up in a ball convulsing. I didn't know anything about a "cross over" and a slow taper.  See benzo.org.uk (ashton manual) I don't recommend going to benzoisland.

I have my life back now, but am still sick. I'm getting better through the many months.

Those pills don't own me anymore and they didn't kill me. I won! You can do it.

abby
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6463448_tn?1405130767
Blank
msdelight
Bangor, ME
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1926359_tn?1331591739
Blank
lulu747
Vancouver